MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician intended to use a trailblazer support catheter for an endovascular aneurysm repair (evar) procedure of the left internal iliac artery.Device ifu was followed.The physician was trying to access to the internal iliac artery using a non-medtronic 0.035" guidewire but the anatomy was tortuous so they inserted the trailblazer to gain extra support.However, the catheter snapped as it was being advanced.It is believed it snapped into two segments.The catheter segments were reported to be stuck on the guidewire.All segments were retrieved as the physician managed to pull the wire and the catheter out.The physician managed to gain access following this and continue the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: approximately 80.5cm of the 90cm working length of the support catheter was received.Two kinks in the catheter were noted approximately 72.3cm and 73.5cm distal of the distal tip of the printed strain relief.Of the three radiopaque marker bands on the catheter only the proximal radiopaque marker band was returned.Approximately 9.5cm working length of the support catheter that includes the middle and distal radiopaque marker bands were not return.The separation face just distal of the proximal radiopaque marker band exhibits torsional twisting and stretching.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6746687
Report Number2183870-2017-00317
Device Sequence Number19232952
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2020
Device Catalogue NumberSC-035-090
Device Lot NumberA416829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1